MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN GIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN GIA; STAPLE, IMPLANTABLE
Model Number GIA60MTC
Medical Device Problem Codes Failure to Form Staple (2579); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure to Anastomose (1028); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 12/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant product: gia60mtc, cartridge gia60mtc medthk tristp (lot#: n2d0087uy); gia60mtc, cartridge gia60mtc medthk tristp (lot#: n2d0087uy); unknown gia product (lot#: unknown).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, post-operatively of an open laparotomy bowel resection where the device was used for resection and anastomosis, the resected bowel started oozing.The patient was returned to theatre and the surgeon over sewed the staple line with sutures.The patient¿s hospitalization was extended for three days.
 
Event or Problem Description
According to the reporter, during open laparotomy bowel resection, on the first firing, the staples did not close thoroughly.A suture was used to secure the staple line.The same handle was used with three more cartridges but staple lines were not secure and leaking was also detected.There was small bowel content leaking into the abdomen and a bit of bleeding as well.Abdomen was properly washed out and all staple lines secured with over-suturing.Anastomosis and resection lines were inspected for leakage and bleeding - none detected before closing up.Postoperatively, the resected bowel started oozing.The patient was returned to theatre and the surgeon oversewed the staple line with sutures.The patient¿s hospitalization was extended for three (3) days.The patient passed away a few days later due to other pathology.
 
Additional Manufacturer Narrative
D10 concomitant medical product/s: gia60mts stapler gia60mts med thick tristp lot #:n1k0716uy.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key16137447
Report Number1219930-2023-00187
Device Sequence Number6512261
Product Code GDW
UDI-Device Identifier10884521723498
UDI-Public10884521723498
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K202701
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIA60MTC
Device Catalogue NumberGIA60MTC
Device Lot NumberN2D0087UY
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2022
Supplement Date Received by Manufacturer01/20/2023
Initial Report FDA Received Date01/11/2023
Supplement Report FDA Received Date02/02/2023
Date Device Manufactured04/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age82 YR
Patient SexFemale